Acta Mathematica

, Volume 173, Issue 1, pp 61–101 | Cite as

The topology of the space of rational maps into generalized flag manifolds

  • C. P. Boyer
  • B. M. Mann
  • J. C. Hurtubise
  • R. J. Milgram


Manifold Flag Manifold Generalize Flag Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [AHS]Atiyah, M. F., Hitchin, N. J. &Singer, I., Self-duality in four dimensional Riemannian geometry.Proc. Roy. Soc. London Ser. A, 362 (1978), 425–461.MathSciNetCrossRefMATHGoogle Scholar
  2. [AJ]Atiyah, M. F. &Jones, J. D., Topological aspects of Yang-Mills theory.Comm. Math. Phys., 61 (1978), 97–118.CrossRefMathSciNetMATHGoogle Scholar
  3. [BE]Baston, R. J. & Eastwood, M. G.,The Penrose Transform. Oxford University Press, 1989.Google Scholar
  4. [BHMM]Boyer, C. P., Hurtubise, J. C., Mann, B. M. &Milgram, R. J., The topology of instanton moduli spaces. I: The Atiyah-Jones conjecture.Ann. of Math., 137 (1993), 561–609.CrossRefMathSciNetMATHGoogle Scholar
  5. [BM]Boyer, C. P. &Mann, B. M., Monopoles, non-linear σ models, and two-fold loop spaces.Comm. Math. Phys., 115 (1988), 571–594.CrossRefMathSciNetMATHGoogle Scholar
  6. [Bo]Borel, A., Kählerian coset spaces of semisimple Lie groups.Proc. Nat. Acad. Sci. U.S.A., 40 (1954), 1147–1151.MATHMathSciNetGoogle Scholar
  7. [C2M2]Cohen, F. R., Cohen, R. L., Mann, B. M. &Milgram, R. J., The topology of rational functions and divisors of surfaces.Acta Math., 166, (1991), 163–221.MathSciNetMATHGoogle Scholar
  8. [D]Donaldson, S. K., Nahm's equations and the classfication of monopoles.Comm. Math. Phys., 96 (1988), 387–407.CrossRefMathSciNetGoogle Scholar
  9. [Gr]Gravesen, J., On the topology of spaces of holomorphic maps.Acta Math., 162 (1989), 247–286.MATHMathSciNetGoogle Scholar
  10. [Gul]Guest, M. A., Topology of the space of absolute minima of the energy functional.Amer. J. Math., 106 (1984), 21–42.MATHMathSciNetGoogle Scholar
  11. [Gu2]Guest, M. A. The topology of the space of rational curves on a toric variety. Preprint, Rochester University, 1993.Google Scholar
  12. [HM1]Hurtubise, J. C. &Murray, M. K., On the construction of monopoles for the classical groups.Comm. Math. Phys., 122 (1989), 35–89.CrossRefMathSciNetMATHGoogle Scholar
  13. [HM2]— Monopoles and their spectral data.Comm. Math. Phys., 133 (1990), 487–508.CrossRefMATHMathSciNetGoogle Scholar
  14. [Hum]Humphreys, J. E.,Linear Algebraic Groups. Springer-Verlag, 1975.Google Scholar
  15. [Hur1]Hurtubise, J. C., Instantons and jumping lines.Comm. Math. Phys., 105 (1986), 107–122.CrossRefMATHMathSciNetGoogle Scholar
  16. [Hur2]— The classification of monopoles for the classical groups.Comm. Math. Phys., 120 (1989), 613–641.CrossRefMATHMathSciNetGoogle Scholar
  17. [I]Iitaka, S.,Algebraic Geometry Springer-Verlag, New York, 1982.MATHGoogle Scholar
  18. [Ki1]Kirwan, F. C., On spaces of maps from Riemann surfaces to Grassmannians and applications to the cohomology of moduli of vector bundles.Ark. Mat., 24 (1986), 221–275.CrossRefMATHMathSciNetGoogle Scholar
  19. [Ki2]Kirwan, F. C. Geometric invariant theory and the Atiyah-Jones conjecture. Preprint, Oxford University, 1992.Google Scholar
  20. [Ko]Kodaira, K., A theorem of completeness of characteristic systems for analytic families of compact submanifolds of complex manifolds.Ann. of Math., 75 (1962), 146–162.CrossRefMATHMathSciNetGoogle Scholar
  21. [Mc]McDuff, D., Configuration spaces of positive and negative particles.Topology, 14 (1975), 91–107.CrossRefMATHMathSciNetGoogle Scholar
  22. [MF]Mumford, D. &Fogarty, J.,Geometric Invariant Theory, 2nd edition. Springer-Verlag, New York, 1982.MATHGoogle Scholar
  23. [Mi]Milgram, R. J., Iterated loop spaces.Ann. of Math., 84 (1966), 386–403.CrossRefMATHMathSciNetGoogle Scholar
  24. [MM1]Mann, B. M. &Milgram, R. J., Some spaces of holomorphic maps to complex Grassmann manifolds.J. Differential Geom., 33 (1991), 301–324.MathSciNetMATHGoogle Scholar
  25. [MM2]— On the moduli space of SU(n) monopoles and holomorphic maps to flag manifolds.J. Differential Geom., 38 (1993), 39–103.MATHMathSciNetGoogle Scholar
  26. [MM3]— The topology of rational maps to Grassmannians and a homotopy theoretic proof of the Kirwan stability theorem.Contemp. Math. AMS, 146 (1993), 251–275.MATHGoogle Scholar
  27. [Mu]Murray, M. K., Stratifying monopoles and rational maps.Comm. Math. Phys., 125 (1989), 661–674.CrossRefMATHMathSciNetGoogle Scholar
  28. [RR]Ramanan, S. &Ramanathan, A., Projective normality of flag varieties and Schubert varieties.Invent. Math., 79 (1985), 217–224.CrossRefMathSciNetMATHGoogle Scholar
  29. [S]Segal, G., The topology of rational functions.Acta Math., 143 (1979), 39–72.MATHMathSciNetGoogle Scholar
  30. [Ta1]Taubes, C. H., Monopoles and maps fromS 2 ofS 2; the topology of configuration space.Comm. Math. Phys., 95 (1984), 345–391.CrossRefMATHMathSciNetGoogle Scholar
  31. [Ta2]— The stable topology of self-dual moduli spaces.J. Differential Geom., 29 (1989), 163–230.MATHMathSciNetGoogle Scholar
  32. [Ti]Tian, Y., The based SU(n)-instanton moduli spaces.Math. Ann., 298 (1994), 117–139.CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Almqvist & Wiksell 1994

Authors and Affiliations

  • C. P. Boyer
    • 1
  • B. M. Mann
    • 1
  • J. C. Hurtubise
    • 2
  • R. J. Milgram
    • 1
    • 3
  1. 1.Department of Mathematics and StatisticsUniversity of New MexicoAlbuquerqueU.S.A.
  2. 2.Department of MathematicsMcGill UniversityMontrealCanada
  3. 3.Department of MathematicsStanford UniversityStanford

Personalised recommendations